Hail, Cloud
- When
- July 7, 2:36 PM CST
- Where
- Cloud County, 1 mi N of Jamestown
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.617, -97.867
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 6, 2:47 PM CST, 23 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 347 PM CDT WED JUL 6 2004 .DISCUSSION... THUNDERSTORMS DRIFTING SOUTHEAST FROM NEBRASKA IN RESPONSE TO WAA/ISENTROPIC LIFT AS SURFACE HIGH/COOL AIR OVER EASTERN KANSAS WILL SLIDE SLOWLY EAST TONIGHT. MODELS INDICATING LLJ WILL INCREASE INTO 30-40 KT RANGE OVERNIGHT...ADVECTING HIGH CAPE AIRMASS FROM OKLAHOMA NORTHWARD ACROSS CWA WHILE NORTHWEST FLOW ALOFT PREVAILS. SO...ONCE AGAIN...THUNDERSTORMS...SOME SEVERE WITH LOCALLY HEAVY RAINS...LOOKING LIKE A GOOD BET ACROSS CWA OVERNIGHT. INITIALLY... BEST BET FOR SEVERE THUNDERSTORMS DURING THE EVENING IS OVER WESTERN PARTS OF CWA WHERE MAIN MOISTURE AXIS/INSTABILITY EXISTS. THURSDAY...EXPECTING ANY LINGERING SHOWERS/THUNDERSTORMS OVER EASTERN PART OF CWA TO MOVE OUT/DISSIPATE BY MID MORNING...ALLOWING FOR ABUNDANT SUNSHINE AND A GOOD WARMUP DURING THE AFTERNOON. MODELS INDICATING STRONG WARMING AT 700 MB ACROSS CWA WHICH SHOULD CAP THE ATMOSPHERE. WILL GO FOR HIGHS FROM 94 NORTH CENTRAL TO AROUND 90 EASTERN PARTS OF CWA. FOR THURSDAY NIGHT...PREFER GFS OVER ETA MODEL AS FAR AS PRECIP CHANCES GO. 12Z ETA MODEL NOT CONSISTENT WITH PREVIOUS RUNS IN SHOWING MCS DROPPING SOUTH ACROSS CWA. WITH STRONG CAP IN PLACE ...BELIEVE ANY MCS THAT MAY DEVELOP OVER NEBRASKA LIKELY TO SKIRT AROUND EDGE OF CAP AND DROP MORE INTO NORTHERN MISSOURI AS OPPOSED TO MOVING RIGHT ACROSS CWA. THUS...HAVE SLIGHT CHANCE POPS FOR NORTHERN CWA WHILE LEAVING BULK OF CWA DRY. WILL KEEP FRIDAY DRY...BUT THEN MAINTAIN SLIGHT CHANCE POPS AGAIN FOR FRIDAY NIGHT ACROSS ROUGHLY NORTHERN THIRD OF CWA AS FRONTAL BOUNDARY REMAINS NEAR NEBRASKA BORDER. FOR THE WEEKEND THROUGH WEDNESDAY...MODELS CONTINUE TO SHIFT JET FARTHER NORTH AND INFLATE 500 MB HIGH OVER AREA. CONSEQUENTLY...WILL TRY A DRY FORECAST FOR THE 5 DAY PERIOD. LOOKING VERY WARM AND HUMID AS WELL WITH HIGHS IN THE LOWER TO MIDDLE 90S THROUGH THE PERIOD. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. && 38
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 235 PM CDT WED JUL 7 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-081000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 235 PM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS NORTH OF HIGHWAY 24 THIS AFTERNOON THEN OVER ALL THE AREA TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE...MAINLY OVER NORTHCENTRAL KANSAS THIS AFTERNOON THEN OVER ALL THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS OVER NORTHEAST AND EAST CENTRAL KANSAS THURSDAY MORNING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANOTHER CHANCE FOR THUNDERSTORMS WILL EXIST FRIDAY NIGHT THROUGH SATURDAY NIGHT...AND ACROSS A PART OF NORTHEAST AND EAST CENTRAL KANSAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON OVER NORTHCENTRAL KANSAS THEN OVER ALL THE AREA TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 244 PM CDT WED JUL 7 2004 KSZ008-020-021-034>037-080100- CLAY-CLOUD-DICKINSON-GEARY-MORRIS-OTTAWA-REPUBLIC- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA AND JUNCTION CITY 244 PM CDT WED JUL 7 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 587 REMAINS IN EFFECT... THE WATCH INCLUDES THE FOLLOWING COUNTIES... REPUBLIC CLOUD CLAY OTTAWA GEARY DICKINSON MORRIS SOME CITIES STILL IN THE SEVERE THUNDERSTORM WATCH... ABILENE JUNCTION CITY CLAY CENTER CONCORDIA
The Grand Island radar (KUEX), 92 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405162, 5405163, 5405164, 5405165, 5405166.